Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 58, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 28, 2011, 2:50 PM MDT for Las Animas County, Otero County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 2:50 PM MDT (20:50 UTC)
- Expired
- Jun 28, 2011, 3:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Las Animas County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 96 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WUUS55 KPUB 282050 SVRPUB COC071-089-282130- /O.NEW.KPUB.SV.W.0058.110628T2050Z-110628T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MDT TUE JUN 28 2011 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHERN OTERO COUNTY IN SOUTHEAST COLORADO... * UNTIL 330 PM MDT * AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF DELHI...OR 29 MILES SOUTHWEST OF LA JUNTA...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL LAS ANIMAS AND SOUTHERN OTERO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3781 10350 3758 10335 3749 10419 3763 10425 TIME...MOT...LOC 2050Z 257DEG 23KT 3763 10377 WIND...HAIL 60MPH 1.00IN $$ STARK
3 follow-up statements
192 WWUS55 KPUB 282059 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT TUE JUN 28 2011 COC071-089-282130- /O.CON.KPUB.SV.W.0058.000000T0000Z-110628T2130Z/ OTERO CO-LAS ANIMAS CO- 259 PM MDT TUE JUN 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL LAS ANIMAS AND SOUTHEASTERN OTERO COUNTIES UNTIL 330 PM MDT... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF TIMPAS...OR 25 MILES SOUTH OF LA JUNTA...MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL LAS ANIMAS AND SOUTHEASTERN OTERO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3772 10383 3781 10350 3758 10335 3754 10374 TIME...MOT...LOC 2059Z 257DEG 23KT 3764 10370 WIND...HAIL 60MPH 1.00IN $$ STARK
613 WWUS55 KPUB 282119 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT TUE JUN 28 2011 COC071-089-282130- /O.CON.KPUB.SV.W.0058.000000T0000Z-110628T2130Z/ OTERO CO-LAS ANIMAS CO- 319 PM MDT TUE JUN 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAS ANIMAS AND SOUTHEASTERN OTERO COUNTIES UNTIL 330 PM MDT... AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF HIGBEE...OR 22 MILES SOUTH OF LA JUNTA...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS AND SOUTHEASTERN OTERO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && LAT...LON 3755 10365 3775 10370 3781 10350 3758 10335 TIME...MOT...LOC 2118Z 257DEG 23KT 3767 10355 WIND...HAIL 60MPH 1.00IN $$ STARK
572 WWUS55 KPUB 282126 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT TUE JUN 28 2011 COC071-089-282136- /O.EXP.KPUB.SV.W.0058.000000T0000Z-110628T2130Z/ OTERO CO-LAS ANIMAS CO- 326 PM MDT TUE JUN 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAS ANIMAS AND SOUTHEASTERN OTERO COUNTIES WILL EXPIRE AT 330 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3755 10365 3775 10370 3781 10350 3758 10335 TIME...MOT...LOC 2126Z 257DEG 23KT 3768 10349 $$ STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:41 PM MDT, 9 minutes earlier.
Area forecast discussion, Jun 28, 2:41 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT TUE JUN 28 2011 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...HIGH FIRE DANGER MOUNTAINS AND ADJACENT PLAINS THIS EVENING AND AGAIN ON WEDNESDAY... ...SEVERE THUNDERSTORM POTENTIAL PORTIONS OF THE SOUTHEAST PLAINS THIS EVENING... SOME MEAGER MID/HIGH LEVEL MONSOON MOISTURE HAS BEEN WORKING EASTWARD INTO WESTERN PORTIONS OF THE AREA THIS AFTERNOON. MEANWHILE...OLD FRONTAL BOUNDARY IS WORKING ITS WAY NORTHWARD OFF THE RATON RIDGE FIRING OFF THUNDERSTORMS ALONG THIS BOUNDARY. DEW POINTS HAVE BEEN SLOWLY DROPPING ACROSS THE MOUNTAINS AND VALLEYS...WITH WINDS AND RHS NEARING RED FLAG CRITERIA AS OF 19Z FOR MOST AREAS...AND ALREADY HITTING RED FLAG AT ALS AND LXV. A COUPLE CDOT SENSORS IN HUERFANO COUNTY ALONG I-25 ARE ALSO HITTING CRITERIA...AND EXPECT COUPLE MORE HOURS THESE CONDITIONS WILL BECOME MORE WIDESPREAD. THUS...WILL BE KEEPING THE RED FLAG WARNING GOING THROUGH 9 PM THIS EVENING. STARTING TO SEE SOME CUMULUS BUILD UPS ACROSS THE WESTERN MTS AND NORTHERN/SOUTHERN PORTIONS OF THE SAN LUIS VALLEY AND THESE COULD ALSO PRODUCE SOME ISOLATED DRY LIGHTNING (I.E. GUSTY WINDS AND LIGHTNING BUT NOT ENOUGH RAINFALL TO WET FUELS). OUT EAST...QUESTION FOR THIS EVENING IS SEVERE POTENTIAL. DEW POINTS HAVE BEEN HOLDING STEADY IN THE LOWER TO MID 40S ACROSS THE I-25 CORRIDOR...AND IN THE LOWER TO MID 50S TO THE EAST. SOUTHERLY WINDS HAVE BEEN GUSTING TO AROUND 30 TO 35 MPH ACROSS THE PLAINS...WHICH CONTINUES TO TAP SOME LOWER TO MID 50 DEW POINTS ACROSS THE OK/TX PANHANDLE AND NE NM. MODELS DIFFER ON HOW MUCH DRYING WILL OCCUR ACROSS THE PLAINS TODAY BEHIND THE FRONTAL BOUNDARY...WHICH WILL AFFECT CAPE AND POTENTIAL FOR SEVERE THUNDERSTORMS. NAM SPREADS UPPER 30 TO LOWER 40 DEW POINTS ACROSS MOST OF SE CO...WITH AN AXIS OF 50 DEW POINTS HUGGING THE CO/KS BORDER AREA BY LATE THIS AFTN/EARLY EVENING. THIS WOULD PUT AXIS OF HIGHER CAPES...AROUND 1000 TO 1500 J/KG ACROSS THE FAR EASTERN PORTIONS. HRRR DEVELOPS CONVECTION ALONG THE FRONTAL BOUNDARY ACROSS CENTRAL PUEBLO COUNTY...OTERO COUNTY...AND EASTERN LAS ANIMAS COUNTY BY 20-21Z...THEN QUICKLY SPREADS CONVECTION EASTWARD ACROSS THE REMAINDER OF THE PLAINS THROUGH 00Z-01Z. DEW POINTS DRY OUT EVEN MORE SO IN THE HRRR...WITH VALUES FALLING OFF INTO THE 30S TO LOWER 40S ACROSS ALL OF THE PLAINS. THIS SOLN LIMITS CAPES EVEN MORE. MEANWHILE...THE GFS HANGS ONTO SOME HIGHER DEW POINTS AND HIGHER CAPES ACROSS THE FAR EASTERN COUNTIES. THINK BEST SHOT OF SEVERE THUNDERSTORMS WILL BE ACROSS CROWLEY...OTERO...KIOWA...BENT...AND PROWERS...EASTERN LAS ANIMAS AND BACA COUNTIES...TO THE NORTH OF THE ADVANCING WARM FRONT. DEEP LAYER SHEARS ARE RUNNING AROUND 30-40 KTS...SO WE COULD SEE SOME SUPERCELL STORM MODES...THOUGH GIVEN THE HIGH T/TD SPREADS AND RESULTANT HIGH LCLS...MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. IF DEW POINTS FALL OFF AS FAST AS HRRR SUGGESTS...THEN SEVERE POTENTIAL COULD BE LIMITED TO AREAS FARTHER OFF TO THE NORTH AND EAST. THUNDERSTORMS WILL MOVE EASTWARD INTO KANSAS LATER THIS EVENING. FOR WEDNESDAY...WILL SEE ANOTHER POTENTIAL RED FLAG DAY FOR THE MOUNTAINS AND VALLEYS WITH GUSTY WINDS AND LOW RHS. UPPER RIDGE AXIS WILL BE SHIFTING EASTWARD AND GRADIENT WILL BE INCREASING ACROSS THE WESTERN AREAS. STILL LOOKS LIKE WINDS AND LOW RHS WILL BE IN PLACE ACROSS THE WESTERN AREAS (SAN LUIS VALLEY...AND THE SOUTHWEST AND CENTRAL MTS)...THOUGH WINDS LOOK LESS CERTAIN ACROSS THE EASTERN MOUNTAINS AND PLAINS. MODELS AGREE IN DEEPENING THE SFC TROF ACROSS THE PLAINS IN THE AFTERNOON...THOUGH GFS HAS A TIGHTER SFC PRESSURE GRADIENT...SUGGESTING GUSTY WINDS COULD BE IN PLACE ACROSS MOST OF THE PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING AS WELL. NAM HAS WEAKER SFC PRESSURE GRADIENT AND HENCE WEAKER WINDS ACROSS THE PLAINS. HAVE DECIDED TO UPGRADE THE WATCH AREA TO A RED FLAG WARNING FOR THE MOUNTAINS...VALLEYS...SOUTHERN BORDER AREAS AND TELLER AND NORTHERN EL PASO COUNTY FOR NOW. HOWEVER..IF GFS SFC PATTERN VERIFIES...THEN THIS AREA MAY NEED TO EXPAND NORTHEASTWARD. MOST MARGINAL AREAS WILL BE ACROSS TELLER COUNTY...BUT SINCE THESE AREAS ARE COMING CLOSE TO RED FLAG TODAY...THINK THAT THEY WILL HAVE A BETTER CHANCE TOMORROW. OTHERWISE...WEDNESDAY WILL BE HOT AND DRY. HUMIDITIES WILL BE LOW ACROSS THE WHOLE DISTRICT...WITH TEMPERATURES BETWEEN 100 AND 105 ACROSS MUCH OF THE SOUTHEAST PLAINS. THERE WILL BE STILL BE ENOUGH MID AND HIGH LEVEL MOISTURE FOR ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...WHICH WILL HEIGHTEN DRY LIGHTNING CONCERNS. WILL INCLUDE DRY LIGHTNING IN THE RED FLAG WARNING FOR WEDNESDAY. -KT .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...SUMMER TIME IS HERE... MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED WITH CONTINUED HOT CONDITIONS. AN UPPER LEVEL TROUGH WILL BE SHIFTING EAST ACROSS THE GREAT BASIN...AND TRACK NORTHEAST INTO WYOMING WEDNESDAY NIGHT THROUGH THURSDAY. THE MAIN IMPACT OF THIS UPPER LEVEL TROUGH WILL BE VERY DANGEROUS FIRE WEATHER CONDITIONS FOR MOST OF SOUTHERN COLORADO THURSDAY AFTERNOON AND EVENING. SOUTHWESTERLY FLOW AROUND THE BASE OF THE TROUGH IS FORECAST TO INCREASE BY LATE MORNING WITH WIDESPREAD WIND GUSTS OF 30 TO 40 MPH EXPECTED. HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE LOWER TEENS...WHICH WILL COMBINE WITH THE STRONG GUSTY WINDS AND CRITICALLY DRY FUELS TO PRODUCE THE VERY DANGEROUS FIRE WEATHER CONDITIONS. LOCATIONS OVER THE SAN LUIS VALLEY...THE EASTERN MOUNTAINS AND ALL OF THE EASTERN PLAINS WILL SEE THESE CRITICAL CONDITIONS. THERE REMAINS SOME UNCERTAINTY OVER THE CENTRAL MOUNTAINS AT THIS TIME BUT WILL KEEP THEM IN THE FIRE WEATHER WATCH FOR NOW. THE OTHER MAIN CONCERN WILL BE THE POTENTIAL FOR THUNDERSTORMS OVER THE HIGHER TERRAIN THURSDAY AFTERNOON AND EVENING. LACK OF MOISTURE WILL LIKELY LEAD TO DRY THUNDERSTORMS WITH LITTLE PRECIPITATION EXPECTED WITH STORMS THAT DO DEVELOP. THIS ONLY INCREASES THE FIRE WEATHER THREAT ON THURSDAY. AFTERNOON HIGH TEMPERATURES WILL BE VERY HOT WITH MID 100S EXPECTED FOR MOST OF THE PLAINS THURSDAY AFTERNOON. MODELS IN GOOD AGREEMENT WITH A FRONT DROPPING SOUTH ACROSS THE PLAINS THURSDAY NIGHT. BOTH THE NAM AND GFS ARE DEVELOPING CONVECTION AFTER 00Z/FRI ALONG THE FRONT AS IT DROPS SOUTH. EXPECT ANY THUNDERSTORMS THAT DO DEVELOP ALONG THE FRONT TO DROP SOUTHEAST ACROSS THE PLAINS THROUGH 09Z/FRI WITH CLEARING CONDITIONS BEHIND IT. BY FRIDAY THE UPPER LEVEL TROUGH EJECTS INTO THE NORTHERN PLAINS WITH HIGH PRESSURE BUILDING NORTH INTO COLORADO INTO EARLY NEXT WEEK. THIS WILL BRING A MONSOONAL PATTERN TO THE REGION WITH INCREASED SOUTHERLY FLOW DRAWING MOISTURE NORTHWARD THROUGH THE WEEKEND. FRIDAY WILL BE A BIT COOLER ALTHOUGH STILL HOT WITH HIGHS IN THE MID TO UPPER 90S. THUNDERSTORMS LOOK TO REMAIN SPOTTY IN NATURE AND CONFINED TO THE HIGHER TERRAIN FRIDAY AFTERNOON WITH SOME SPREAD INTO THE PLAINS THROUGH THE EVENING. THE SOUTHERLY FLOW ACROSS THE REGION BRINGS INCREASED MOISTURE EACH DAY THROUGH THE EARLY PART OF NEXT WEEK WITH BETTER CHANCES FOR THUNDERSTORMS FOR MOST OF SOUTHERN COLORADO. HIGHS WILL CONTINUE TO BE HOT WITH HIGHS IN THE 90S INTO EARLY NEXT WEEK. MOZLEY && .AVIATION... VFR CONDITIONS EXPECTED AT TAF SITES...THOUGH COULD SEE A BRIEF WINDOW FOR -TSRA AT KCOS AND KPUB. GIVEN ISOLATED NATURE TO THESE WILL KEEP MENTION OF VCTS IN TAFS FOR NOW. GUSTY SOUTHWEST WINDS WILL CONTINUE AT KALS WITH GUSTS TO 25 TO 30 KTS THROUGH 02Z. ON WEDNESDAY...WINDS WILL INCREASE FROM THE SOUTH AGAIN DURING THE AFTERNOON GENERALLY 10-15 KTS FOR KCOS AND KPUB. KALS WILL SEE A RETURN OF GUSTY SOUTHWEST WINDS 15-25 KTS BY AROUND 18Z. HIGH BASED -TSRA WILL BE POSSIBLE...ESPECIALLY ACROSS THE MTS BY AFTERNOON. THESE WILL BE MAINLY DRY...WITH VFR CIGS AND THE POTENTIAL OF PRODUCING GUSTY WINDS AND LOW HUMIDITY LEVELS. -KT && .FIRE WEATHER... GUSTY WINDS AND LOW HUMIDITIES WILL BE IN PLACE ACROSS THE MOUNTAINS...VALLEYS AND ADJACENT I-25 CORRIDOR THROUGH THIS EVENING. ISOLATED DRY LIGHTNING WILL ALSO BE POSSIBLE ACROSS THESE AREAS. FOR WEDNESDAY...UPPER RIDGE AXIS WILL SHIFT EAST OF THE AREA...AND WITH INCREASING WINDS ALOFT...COMBINED WITH LOW PRESSURE DEVELOPING ACROSS WESTERN KANSAS...THIS SHOULD CAUSE WINDS TO INCREASE ACROSS THE MOUNTAINS VALLEYS...AND THE PALMER AND RATON RIDGES AS WELL AS BACA COUNTY. HAVE HOISTED A RED FLAG WARNING FOR THESE AREAS. WHILE RHS SHOULD BE CRITICAL FOR ALL AREAS...WINDS LOOK TO COME UP JUST SHY OF RED FLAG CRITERIA (GUSTS TO 25 MPH FOR 3 HOURS OR MORE) ACROSS THE REMAINDER OF SOUTHEAST PLAINS FROM SOUTHERN EL PASO...PUEBLO COUNTIES...AND POINTS EASTWARD. THERE ARE SOME DISCREPANCIES BETWEEN FORECAST MODELS AS TO HOW QUICKLY WINDS MAY INCREASE ACROSS THE PLAINS...AND ITS POSSIBLE THAT CRITICAL FIRE WEATHER CONDITIONS COULD SPREAD EASTWARD IF THE SURFACE LOW DEEPENS MORE QUICKLY ACROSS WESTERN KANSAS. PLEASE MONITOR THE LATEST FORECASTS ON THIS DEVELOPING SITUATION. OTHERWISE...DRY LIGHTNING WILL BE A CONCERN...ESPECIALLY FOR THE WESTERN MOUNTAINS. SOUTHWESTERLY FLOW IS FORECAST TO INCREASE ON THURSDAY MORNING WITH WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THURSDAY AFTERNOON AND EVENING. WINDS WILL GUST IN THE 30 TO 40 MPH RANGE THURSDAY AFTERNOON WHILE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE LOWER TEENS. LOCATIONS OVER THE SAN LUIS VALLEY...THE EASTERN MOUNTAINS AND ALL OF THE EASTERN PLAINS WILL SEE THESE DRY AND WINDY CONDITIONS. IN ADDITION...THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE HIGHER THURSDAY AFTERNOON. LACK OF MOISTURE WILL KEEP THUNDERSTORMS DRY WITH DRY LIGHTNING BEING A HIGH CONCERN...ESPECIALLY FOR THE CENTRAL AND EASTERN MOUNTAINS. -KT/MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR COZ220>222-224>237. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220-222-224- 225-229-230-233. RED FLAG WARNING FROM 11 AM TO 9 PM MDT WEDNESDAY FOR COZ220>222- 224>226-229-230-233-237. && 31/88
Hazardous weather outlook, Jun 28, 11:23 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1123 AM MDT TUE JUN 28 2011 COZ058>089-093>099-291730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1123 AM MDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...ALONG AND EAST OF INTERSTATE 25. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS FROM THE STRONGEST STORMS. THE GREATEST RISK FOR SEVERE WEATHER WILL BE ACROSS EASTERN EL PASO AND EASTERN PUEBLO COUNTIES...AS WELL AS CROWLEY...OTERO...KIOWA...BENT...AND PROWERS COUNTIES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ERRATIC GUSTY WINDS UP TO 50 MPH...AND LIGHTNING...BUT LITTLE OR NO RAINFALL. DRY FUELS...GUSTY WINDS...LOW HUMIDITY...AND ISOLATED DRY LIGHTNING WILL CONTRIBUTE TO HIGH FIRE DANGER ACROSS MOST OF THE MOUNTAINS...VALLEYS AND ADJACENT SOUTHERN INTERSTATE 25 CORRIDOR THIS AFTERNOON AND EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE FROM 15 TO 25 MPH WITH GUSTS UP TO 30 MPH AT TIMES. LOCAL GUSTS UP TO 50 MPH WILL BE POSSIBLE NEAR HIGH BASED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...AND DRY LIGHTNING WILL KEEP THE FIRE DANGER HIGH THROUGH AT LEAST THURSDAY...WITH THURSDAY POSSIBLY BEING A DAY OF EXTREME FIRE WEATHER CONDITIONS. ON FRIDAY...A COOL FRONT IS EXPECTED TO MOVE INTO THE AREA POSSIBLY BRINGING SOME RELIEF IN THE FIRE DANGER. HOWEVER...CONDITIONS WILL STILL BE CLOSE TO DANGEROUS LEVELS AT TIMES RIGHT ON THROUGH MONDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EVERY DAY WEDNESDAY THROUGH MONDAY. WITH THE ATMOSPHERE BEING SO HOT AND DRY...PRIMARY STORM THREATS ARE EXPECTED TO BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. HOWEVER...THERE COULD BE A SEVERE STORM OR TWO MIXED IN AT TIMES...PRODUCING WIND GUSTS TO AROUND 60 MPH OR MORE AND HAIL UP TO AN INCH OR MORE IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING EAST OF INTERSTATE 25. 31/88
In the hours before
Special weather statement, Jun 28, 2:31 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 231 PM MDT TUE JUN 28 2011 COZ086>088-093-094-282100- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 231 PM MDT TUE JUN 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF DELHI TO 6 MILES WEST OF TYRONE...WHICH WAS MOVING TOWARD THE NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SWINK. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THESE STORMS. THESE STORMS WILL ALSO PRODUCE DANGEROUS LIGHTNING. THE LIGHTNING COULD IGNITE FIRES. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:09 PM MDT | Severe Thunderstorm Warning | PUB | Otero, Pueblo | 66 min |
| Jun 27, 8:12 PM MDT | Severe Thunderstorm Warning | PUB | Otero, Pueblo | 63 min |
| Jun 27, 9:15 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero | 44 min |
| Jun 28, 4:35 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more | 34 hr |
| Jun 28, 2:37 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Chaffee, Conejos, Costilla, Custer and 9 more | 30 hr |
| Jun 28, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 54 min |
| Jun 28, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.